Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 252, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2010, 6:27 PM CDT for Holt County, Rock County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2010, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 11, 2010, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:40 PM CDT | HAIL 2 | 10 Se Bassett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:13 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS53 KLBF 112327 SVRLBF NEC089-149-120015- /O.NEW.KLBF.SV.W.0252.100711T2327Z-100712T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM CDT SUN JUL 11 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 715 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NEWPORT...OR 8 MILES SOUTHEAST OF BASSETT...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PONY LAKE AND BROWN LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4226 9887 4223 9940 4257 9954 4257 9925 TIME...MOT...LOC 2327Z 327DEG 22KT 4252 9938 WIND...HAIL 60MPH 1.00IN $$ MASEK
2 follow-up statements
674 WWUS53 KLBF 112339 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 639 PM CDT SUN JUL 11 2010 NEC089-149-120015- /O.CON.KLBF.SV.W.0252.000000T0000Z-100712T0015Z/ ROCK NE-HOLT NE- 639 PM CDT SUN JUL 11 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL HOLT AND CENTRAL ROCK COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF PONY LAKE...OR 12 MILES SOUTHEAST OF BASSETT...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PONY LAKE AND BROWN LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4226 9887 4223 9940 4257 9954 4257 9925 TIME...MOT...LOC 2339Z 327DEG 22KT 4246 9933 WIND...HAIL 60MPH 1.75IN $$ MASEK
576 WWUS53 KLBF 120005 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM CDT SUN JUL 11 2010 NEC089-149-120015- /O.CON.KLBF.SV.W.0252.000000T0000Z-100712T0015Z/ ROCK NE-HOLT NE- 705 PM CDT SUN JUL 11 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL HOLT AND CENTRAL ROCK COUNTIES UNTIL 715 PM CDT... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PONY LAKE...OR 18 MILES SOUTHEAST OF BASSETT...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BROWN LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4226 9887 4223 9940 4257 9954 4257 9925 TIME...MOT...LOC 0005Z 338DEG 13KT 4238 9929 WIND...HAIL 60MPH 1.50IN $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:51 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 3:51 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT SUN JUL 11 2010 .SYNOPSIS... BACK DOOR SURFACE COLD FRONT SLIDING SOUTH OUT OF THE DAKOTAS THIS AFTERNOON...WITH TEMPS MAINLY IN THE 70S BEHIND. AHEAD OF THE FRONT TEMPS IN THE 80S WITH 90 IN SW NEB. UPPER LEVEL DISTURBANCE CURRENTLY MOVING ACROSS THE CENTRAL ROCKIES...AND HAS SPARKED A FEW AREAS OF THUNDERSTORMS TO DEVELOP TO OUR WEST. THE SPC HAS ALREADY ISSUED A SVR WATCH WHICH COVERS AREAS WEST OF HIGHWAY 83. && .SHORT TERM... SCATTERED THUNDERSTORMS THIS EVENING CAN BE EXPECT AS THE UPPER WAVE MOVES FROM THE ROCKIES ON TO THE HIGH PLAINS...AND THE SURFACE COLD FRONT SAGS SOUTH. DESPITE DEW POINTS IN THE 50S IN THE WEST...GOOD INSTABILITY WITH CAPE VALUES...PER LAPS...1000 TO 2000 J/KG...AND CAP IS GONE. SHEER IS STRONG ENOUGH TO SUPPORT ROTATION AND SUPERCELLS...AND SPC WATCH LOOKS GOOD FOR NOW. WILL MONITOR AS MODELS IN AGREEMENT ON AN STORMS COMBINING INTO A MCS FOR THE OVERNIGHT...ALTHOUGH TRACK OF MCS DIFFERS FROM A SRN PATH TO A NRN PATH ACROSS THE CWA. IF MCS DOES DEVELOP...EXPECT A WATCH FURTHER EAST FOR WINDS AND POSSIBLY HAIL. PW/S ALSO BETTER THAN AN INCH SO ANY COMPLEX WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...ALTHOUGH DO NOT EXPECT COVER TO WARRANT ANY TYPE OF FLOOD WATCH YET. TOMORROW COLD FRONT TO SLIDE SOUTH INTO KS AND WILL USHER IN SLIGHTLY COOLER AIR WITH HIGHS CLOSER TO 80 FOR MOST OF THE CWA. ANOTHER DISTURBANCE WILL BE IN THE AREA AND MAY SPARK A FEW STORMS...ALTHOUGH INSTABILITY AND SHEER NOT AS GOOD AS TODAY. TUESDAY FRONT RETURNS NORTH AS A WARM FRONT AND HIGHS GOING TO PUSH INTO THE 90S. SW NEB CLOSING IN ON TRIPLE DIGITS. CAP IS STRONG...HOWEVER OVERNIGHT THE LL JET KICKS IN AND MAY BE ENOUGH TO KICK OF SOME ISOLD STORMS. HAVE INTRODUCED A SMALL AREA OF STORMS ON THE NOSE OF THE JET. .LONG TERM... REST OF THE WEEK THE FRONT CONTINUES TO MEANDER ACROSS THE PLAINS WITH UPPER LEVEL WAVES ROUNDING SOUTHERN RIDGE. THIS WILL CONTINUE THE NEED FOR RAIN CHANCES ON AN OFF IN THE EXTENDED. NO MAJOR COLD FRONT TO PUSH ACROSS THE AREA SO SEVERE WEATHER WILL BE TYPICAL FOR JULY. TEMPERATURES ALSO TO BE SEASONAL WITH CLOSE TO 90 FOR HIGHS. && .AVIATION... ONCE AGAIN WILL BE AWAITING CONVECTION TO EXPAND FROM HIGH PLAINS INTO WESTERN NEBRASKA THROUGH THE EVENING HOURS WITH VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE NEXT 24 HOURS. HOWEVER CONDITIONS NEAR THUNDERSTORMS COULD RAPIDLY DETERIORATE WITH RESTRICTIONS TO VSBY FROM HEAVY RAIN AND POSSIBLE WIND GUSTS OVER 50 MPH AND HAIL...LEADING TO TEMPORARY MVFR/IFR CONDITIONS NEAR THE STRONGER STORMS. EVEN THE WEAKER STORMS IN THE FAR WEST WILL CARRY A WIND THREAT DUE TO THE DRY NATURE OF THE LOWER ATMOSPHERE AND SHOULD BE WELL AVOIDED BY AIRCRAFT. THE TIME PERIOD WITH HIGHEST CONFIDENCE FOR THESE STORMS TO BE IN VCNTY OF THE KLBF AND KVTN TERMINALS WILL BE FROM 23Z TO 05Z. SOME MODEL GUIDANCE HINTING AT LOW CLOUDS DEVELOPING BEHIND THE FRONT AND RELATED CONVECTION TOWARD SUNRISE BUT CONFIDENCE TO LOW TO PLACE IN FORECAST ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004-005-022>024-035-036-056>059-069-070-094. && SHORT TERM/EXTENDED...MASEK AVIATION...13
Hazardous weather outlook, Jul 11, 3:31 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT SUN JUL 11 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CDT SUN JUL 11 2010 /231 PM MDT SUN JUL 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH MID TO LATE EVENING ACROSS MUCH OF WESTERN NEBRASKA. ONE AREA OF STORMS SHOULD MOVE OUT OF THE WESTERN PANHANDLE INTO WEST CENTRAL NEBRASKA WHICH SHOULD CARRY A THREAT OF LARGE HAIL AND WIND GUSTS OVER 60 MPH. A FRONT DRIVING SOUTH INTO NORTHERN NEBRASKA MAY ALSO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER IN THE EVENING...WITH THESE STORMS DROPPING INTO PORTIONS OF THE SANDHILLS. THE THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AS WELL AS HEAVY RAINFALL THROUGH THE EARLY MORNING HOURS AS IT TRACKS INTO SOUTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS THE FRONT MAKES ITS WAY BACK TO THE NORTH AND EAST... THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY MONDAY AND THE RISK OF HEAVY RAIN WILL CONTINUE...ESPECIALLY IN CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jul 11, 4:42 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 4 N CRESCENT LAKE NWR 41.79N 102.41W
07/11/2010 M1.00 INCH GARDEN NE PUBLIC
QUARTER SIZE HAIL WITH WIND GUSTS IN EXCESS OF 35 MPH.
&&
SJACOBSLocal storm report, Jul 11, 5:44 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 6 W ARTHUR 41.57N 101.81W
07/11/2010 E60 MPH ARTHUR NE PUBLIC
THE PUBLIC REPORTED THUNDERSTORM WIND GUSTS IN EXCESS OF
60 MPH CAUSING A STEEL TOYS TO BE KNOCKED OVER.
&&
SJACOBSLocal storm report, Jul 11, 5:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 4 W ARTHUR 41.57N 101.77W
07/11/2010 E60 MPH ARTHUR NE PUBLIC
THE PUBLIC REPORTED THUNDERSTORM WIND GUSTS IN EXCESS OF
60 MPH WITH SMALL HAIL.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 51 min |
| Jul 10, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jul 10, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 49 min |
| Jul 10, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 42 min |
| Jul 10, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 48 min |
| Jul 10, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 39 min |
| Jul 10, 8:52 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 38 min |
| Jul 10, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 35 min |
| Jul 10, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 34 min |
| Jul 10, 10:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 10, 11:45 PM CDT | Areal Flood Advisory | LBF | Custer | 9 hr |
| Jul 10, 11:52 PM CDT | Areal Flood Advisory | LBF | Custer | 12 hr |
| Jul 11, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 42 min |
| Jul 11, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 48 min |
| Jul 11, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| Jul 11, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 48 min |
| Jul 11, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 45 min |
| Jul 11, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 63 min |
| Jul 11, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 45 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 48 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Thomas | 48 min |
| Jul 11, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.